Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Jan 24, 2021, 3:46 PM CST for Camp County, Morris County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2021, 3:46 PM CST (21:46 UTC)
- Expired
- Jan 24, 2021, 4:30 PM CST
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
Counties Camp County, TX, Morris County, TX
The radar
The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 420 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
018
WWUS84 KSHV 242146
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
346 PM CST Sun Jan 24 2021
TXZ109>111-124-125-242230-
Upshur TX-Camp TX-Wood TX-Morris TX-Titus TX-
346 PM CST Sun Jan 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOOD...NORTHWESTERN
UPSHUR...SOUTHERN MORRIS...SOUTHERN TITUS AND CAMP COUNTIES UNTIL 430
PM CST...
At 346 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Winnsboro, moving northeast at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Pittsburg, Leesburg, Daingerfield, Lone Star, Omaha, Cason,
Cookville, Jenkins, Newsome, Midway, Rocky Mound, Perryville, Holly
Springs, Roeder, Harvard, Lafayette, Center Point and Grice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Shreveport.
&&
LAT...LON 3286 9541 3296 9523 3296 9517 3301 9515
3323 9477 3303 9465 3291 9466 3269 9532
TIME...MOT...LOC 2146Z 240DEG 34KT 3283 9522
$$
09What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jan 24, 3:09 PM CST, 37 minutes earlier.
Area forecast discussion, Jan 24, 3:09 PM CST, 37 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 309 PM CST Sun Jan 24 2021 .SHORT TERM.../Tonight through Monday Night/ An advancing warm front continues to make steady progress northward this afternoon, roughly oriented near to just along I-20 as of 21Z. This coincides well with where we are seeing the best concentration of showers as they continue lifting northward within the advancing warm air. Farther to the west, thunderstorms have begun to develop over the DFW metroplex in an increasingly unstable atmosphere aloft which will continue to transition farther NE across the Middle Red River Valley this evening as upper level shortwave ejects farther into the Southern Plains. This area, generally along and north of the I-30 corridor, continues to be the main area of concern as it relates to any severe thunderstorms. Should they develop, expect them to remain elevated with a primary threat of large hail and a lesser threat of damaging winds. This is due to instability being confined to the mid and upper levels of the atmosphere where lapse rates continue to increase ahead of the approaching upper trough. The severe threat across our NW zones should extend through much of the overnight hours before diminishing into early to mid Monday morning. The cold front will lag well behind the convection with little if any push of cooler air behind it. As the front gradually eases its way into our western zones around daybreak on Monday, convection will continue to shift east across the region with the upper level support shifting north of the region. Therefore, convection should mostly consist of showers with just some embedded thunderstorms still possible near and along the advancing cold front. Showers will gradually taper off from west to east through the afternoon hours on Monday with clouds also slowly clearing from west to east through the afternoon and evening. Overnight temperatures will drop off nicely with clearing skies and diminishing wind speeds through Monday night. Lows will range from the mid to upper 30s northwest to the lower and mid 40s southeast. /19/ .LONG TERM.../Tuesday through Sunday/ SW flow aloft will remain established Tuesday even in wake of dry line passage Monday, with a weak cold frontal bndry expected to drift SE into NE TX/SW AR and possibly into extreme NW LA before stalling. Slightly cooler temps will follow the fropa to the NW Tuesday, although readings will remain above normal. The 12Z ECMWF and to some extent, the GFS suggests that some elevated isentropic ascent may yield areas of -RA Tuesday over portions of E TX/N LA/Srn AR, but have left pops out of the forecast as forcing will remain weak and the lower level air mass will remain quite dry through the afternoon, as any low level moisture advection will be delayed until after 00Z Wednesday after the elevated ascent exits the region. The low level moisture advection will increase over much of the area Tuesday night, ahead of the next broad upper trough that will traverse NW and N TX into OK. The 12Z GFS/Canadian are quite bullish with extensive SHRA development over NE TX/SW AR/SE OK late Tuesday night, with the ECMWF much more laxed and moisture starved with sct areas of -RA along the I-30 corridor. Given the amplification of the trough Tuesday night, have maintained slight chance pops areawide to respect the extent of forcing ahead of the trough, but also the uncertainty of the low level moisture advection, although greater SHRA coverage may occur over SE OK/Nrn sections of SW AR Wednesday morning nearest the trough, where low chance pops have been inserted. Dry slotting in wake of the trough will quickly entrain E beneath the trough Wednesday, with any SHRA quickly ending by midday as additional cooler and drier air spills SE ahead of strong Canadian sfc ridging that will build SE into the Srn Plains. As any residual stratocu clears Wednesday night, good radiational cooling will yield near or subfreezing temps over much of the area, with below normal temps expected to persist into Thursday as the sfc ridging shifts farther E into the MS Valley and ECntrl TX. Near to subfreezing temps are again expected Thursday night, although increasing elevated moisture may help to offset the radiational cooling late, especially over portions of E TX. A warming trend will then commence Friday as Srly winds return on the backside of the retreating ridge, with low level moisture again quickly increasing late Friday over E TX/SE OK/adjacent sections of SW AR, and over the remainder of the region Saturday. The progs continue to suggest another progressive upper trough that will traverse NW and N TX/OK Saturday, with isolated SHRA possible over SE OK/adjacent sections of SW AR late Friday night, before increasing over the remainder of the area Saturday. Limited deep lyr moisture though appears that it will limit QPF amounts, although confidence remains reasonably high that measurable amounts will fall over the NW half of the area. Thus, have maintained mid and high chance pops for this area, tapering pops farther S and SE, before these higher pops shift farther E over the Ern zones Saturday night with the passage of the trough axis. Slightly cooler and drier air will follow the attendant cold frontal passage Sunday, with near to slightly above normal temps and dry conditions expected to follow to start the first full week of February. 15 && .PREV DISCUSSION... /issued 1154 AM CST Sun Jan 24 2021/ AVIATION... For the 24/18Z TAF period, LIFR/IFR cigs and vsbys dominate to begin this period as a warm front is slowly working its way back northward today. As this warm front passes, sites should see some slight improvement but still likely maintaining IFR conditions through this afternoon and evening. Isolated to scattered shwrs will continue to lift northward as well with the advancing warm front. By late this afternoon into this evening, embedded tstms will become possible and continue through Monday morning as the cold front still well to our west edges closer to the region in association with a strong upper level disturbance lifting NE into the Southern Plains. Look for winds to veer and increase steadily from the SE as the warm front advances north through the period, ranging from 5-15 kts. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 72 45 68 / 60 80 0 10 MLU 62 74 46 67 / 50 70 10 10 DEQ 54 71 36 63 / 90 80 0 0 TXK 57 70 42 64 / 90 90 0 0 ELD 57 73 42 66 / 80 80 0 10 TYR 61 70 43 67 / 90 70 0 10 GGG 62 71 43 67 / 70 80 0 10 LFK 65 74 45 71 / 50 70 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/15
Hazardous weather outlook, Jan 24, 11:15 AM CST, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1115 AM CST Sun Jan 24 2021 ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-137-251200- Sevier-Howard-Little River-McCurtain-Red River-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Smith-Gregg- 1115 AM CST Sun Jan 24 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Scattered showers and a few thunderstorms are expected to develop late this afternoon through the evening across portions of extreme Northeast Texas, Southeast Oklahoma, and adjacent sections of Southwest Arkansas, near and north of a warm front that will lift north through the area. Isolated strong thunderstorms can not be ruled out this evening, with small hail possible. While these storms will shift northeast of the area late this evening, a broken line of showers and thunderstorms will develop farther west across Oklahoma and North Texas along and ahead of a cold front, which will shift east into extreme Northeast Texas and Southeast Oklahoma late tonight. Isolated strong to severe thunderstorms can not be ruled out with this line, with large hail and damaging winds possible. However, these storms will gradually weaken as they enter the region late. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A broken line of showers and thunderstorms will continue to advance east across East Texas, Southeast Oklahoma, and adjacent sections of Southwest Arkansas through mid morning Monday, before exiting the area to the east with the passage of the cold front. Isolated strong storms can not be ruled out Monday morning, with locally gusty winds possible. No additional hazardous weather is expected through Saturday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed late tonight for portions of Northeast Texas, Southeast Oklahoma, and adjacent sections of Southwest Arkansas. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ126-138-149>153- 165>167-251200- Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier- Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson- Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Marion- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 1115 AM CST Sun Jan 24 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Scattered showers and a few thunderstorms will increase late this afternoon over portions of Northeast Texas, extreme Northwest Louisiana, and Southwest Arkansas, near and north of a warm front that will lift north through the area. Isolated strong thunderstorms can not be ruled out this evening, with small hail possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A broken line of showers and thunderstorms will shift east across East Texas, North Louisiana, and Southwest Arkansas Monday, along and ahead of a cold front. Isolated strong thunderstorms can not be ruled out Monday for these areas, with locally gusty winds possible. However, these storms will gradually weaken as they shift east northeast across Southcentral Arkansas and North Louisiana Monday afternoon. No additional hazardous weather is expected through Saturday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. 15
In the hours before
Special weather statement, Jan 24, 3:46 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
346 PM CST Sun Jan 24 2021
TXZ109>111-124-125-242230-
Upshur TX-Camp TX-Wood TX-Morris TX-Titus TX-
346 PM CST Sun Jan 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOOD...NORTHWESTERN
UPSHUR...SOUTHERN MORRIS...SOUTHERN TITUS AND CAMP COUNTIES UNTIL 430
PM CST...
At 346 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Winnsboro, moving northeast at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Pittsburg, Leesburg, Daingerfield, Lone Star, Omaha, Cason,
Cookville, Jenkins, Newsome, Midway, Rocky Mound, Perryville, Holly
Springs, Roeder, Harvard, Lafayette, Center Point and Grice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Shreveport.
&&
LAT...LON 3286 9541 3296 9523 3296 9517 3301 9515
3323 9477 3303 9465 3291 9466 3269 9532
TIME...MOT...LOC 2146Z 240DEG 34KT 3283 9522
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 4:29 PM CST | Special Weather Statement | SHV | Cass, Morris | 46 min |
| Jan 24, 4:54 PM CST | Special Weather Statement | SHV | Red River | 36 min |
| Jan 24, 5:12 PM CST | Special Weather Statement | SHV | Lafayette, Miller | 48 min |
| Jan 24, 5:58 PM CST | Special Weather Statement | SHV | Columbia | 32 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.